MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was report that a wire break occurred.During a left heart catheterization procedure, vascular access was obtained via right radial artery.Angiography was being performed when they noticed a 40% stenosed, 5mm in length, non tortuous, and moderately calcified fibrotic lesion located inside the stent of the mid-left anterior descending artery (lad).The lad was the only vessel that they took fractional flow reserve (ffr) measurements in.A comet pressure guidewire was selected and inserted through a non-bsc 5f jl4 diagnostic catheter.During advancement the devices took a turn into the 1st diagonal branch.They devices were pulled back a couple of times to be redirected, but they were no longer torquing.After noticing that, they pulled the comet guidewire back and they noticed that the distal radiopaque portion of the tip detached from the transducer and was left in the proximal lad/1st diagonal.The comet guidewire was never kinked or prolapsed.Throughout the procedure position was maintained with both the comet guidewire and guide catheter.The non-bsc 5f jl4 diagnostic catheter was replaced with a non-bsc 6f jl4 guide catheter along with a 4mm non-bsc micro-snare to retrieve the broken portion of the comet guidewire.Ffr measurements were completed with a new comet guidewire with a negative result.All the products were removed, and the patient was discharged later in the day.
 
Event or Problem Description
It was report that a wire break occurred.During a left heart catheterization procedure, vascular access was obtained via right radial artery.Angiography was being performed when they noticed a 40% stenosed, 5mm in length, non tortuous, and moderately calcified fibrotic lesion located inside the stent of the mid-left anterior descending artery (lad).The lad was the only vessel that they took fractional flow reserve (ffr) measurements in.A comet pressure guidewire was selected and inserted through a non-bsc 5f jl4 diagnostic catheter.During advancement the devices took a turn into the 1st diagonal branch.They devices were pulled back a couple of times to be redirected, but they were no longer torqueing.After noticing that, they pulled the comet guidewire back and they noticed that the distal radiopaque portion of the tip detached from the transducer and was left in the proximal lad/1st diagonal.The comet guidewire was never kinked or prolapsed.Throughout the procedure position was maintained with both the comet guidewire and guide catheter.The non-bsc 5f jl4 diagnostic catheter was replaced with a non-bsc 6f jl4 guide catheter along with a 4mm non-bsc micro-snare to retrieve the broken portion of the comet guidewire.Ffr measurements were completed with a new comet guidewire with a negative result.All the products were removed, and the patient was discharged later in the day.
 
Additional Manufacturer Narrative
The returned product consisted of an ffr comet pressure wire not connected to the occ cable.Shaft was separated and the distal end was not returned.The devices shaft was visually and microscopically inspected for damage.The device showed a separation located approximately 3.5cm from the tip.The shaft showed multiple small bends and kinks from the fractured end to 38cm proximal.The separated end looks to have been caused by tensile break.The pressure wire was connected to the analysis support test bench and all applicable data was correct pertaining to coefficient values; however, the signal/modulation could not be validated due to the separated distal end.The coefficient was confirmed to be in specification.A materials testing analysis & characterization testing revealed that the unit fractured by reverse bending fatigue with overload.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9197546
Report Number2134265-2019-12559
Device Sequence Number14210866
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2020
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0022861366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;